Rainbow Recovery, Family & Friends

If you are affected by a friend or family member’s drug or alcohol use, come along for a cuppa and a chat.

Overdose Awareness


Naloxone is a medication that can reverse the effects of an overdose that involves opioids, like heroin, tramadol, morphine, codeine or methadone.

When someone has an overdose, minutes can be vital in preventing them dying or having a brain injury due to a lack of oxygen. Giving someone naloxone can buy them time while you wait for an ambulance to arrive.

Scotland was the first country in the world to have a national naloxone programme. This means that people who might witness an overdose can get their own naloxone kit for free and be able to help anyone the encounter who has overdosed.

The latest part of the national programme is the current media campaign to encourage people to intervene at an overdose, recognise the signs of overdose, call an ambulance and carry naloxone.

You can order your naloxone kit online here or via www.stopthedeaths.com

Naloxone is also available free at all pharmacies in Edinburgh who deliver injecting equipment provision services. It can also be obtained at the NHS drop in at Spittal Street Centre, Recovery hubs and many drug treatment and associated areas throughout Lothian or from your GP. There is also a short course online that will help you ensure that you recognise the signs of overdose and use the Naloxone effectively.